MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER

INTEGRA LIFESCIENCES MANSFIELD BACTISEAL VENTRICULAR CATHETER
Catalog Number 823073
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a bactiseal ventricular catheter (id 823073) was implanted on (b)(6) 2024.The patient's ventricle was still enlarged and there was no change after adjusting the pressure.The physician had a suspicion that there was an occlusion in the catheter.On (b)(6) 2024 the catheter was removed and replaced with a new of the same device.During the revision, it was confirmed that the ventricular catheter was occluded.The patient's condition is stable.
 
Additional Manufacturer Narrative
The bactiseal ventricular catheter (id 823073) was returned for evaluation.Device history record (dhr) - the product code 82-3073 with lot 7322910, conformed to the specifications when released to stock.Failure analysis - the catheter was visually inspected, biological debris were noted on the holes of catheter and on the guide wire.The catheter was irrigated, and no occlusion noted.Root cause analysis - no root cause could be determined as the technician could not confirm any occlusion issue with the catheter at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the catheter, as biological debris was found on the catheter during the investigation.

Brand Name
BACTISEAL VENTRICULAR CATHETER
Common Device Name
BACTISEAL VENTRICULAR CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19430423
Report Number3013886523-2024-00157
Device Sequence Number8047748
Product Code JXG
UDI-Device Identifier10381780515623
UDI-Public(01)10381780515623(17)301124(10)7322910
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number823073
Device Lot Number7322910
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date05/30/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian